Jump to content

Search the Community

Showing results for tags 'polydrugged'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 4 results

  1. Hi everyone, I've been on and off a slew of drugs since having depression starting in March 2016. I'm in the U.K. so was treated by our NHS who initially put me on mirtazapine then when that didn't work they introduced me to prozac at 25mg and my anxiety went sky high. I'd been on and off prozac several times in the last 20 years but the reaction was horrific. To calm me down they put me on Diazepam at 15mg until I became so ill I was hospitalised for 2 weeks in May 2016. Prozac was withdrawn and replaced by Escitalopram which gave me the same severe reaction. To counter this I was put on Lyrica at 300mg and within 10 weeks became suicidal so I've just finished a taper from lyrica and am still suffering withdrawals after 8 weeks off the med. To try and counter my increasing depression lofepramine was prescribed along with Quetiapine at 150mg. The lofepramine did nothing so I tapered off of that but the quetiapine was kept in place by my shrink. My Lyrrica withdrawal was painful and my shrink added Dosulepin as an A/D. All this time I was kept on diazepam. I'm now trying to untangle this mess and am suffering badly with depression and anxiety and none of my medication appears to be helping. I've made the decision to get off of as many meds as I can and am unsure of the order in which to reduce them. I feel I've been the victim of psychiatry and any advice would be appreciated.
  2. I really can't go into many details right now, as I am in the midst of things. You guys can read my history. I had a mini nervous breakdown after a period of intense life threatening stress, with with a war of nerves from family members, strangers etc. etc. too long of a story. I was misdiagnosed with depression, then as you can read I was repeatedly attacked with drugs. At the moment I can't read a book, go out, hold a conversation... I used to be a computer whiz and I can't re-arrange a few folders on the computer, I am completely drained of any energy, I can't cook for myself, and I suffer from mental pain that ranges from the horrible, completely intolerable pain to the barely tolerable. I 've seen all facets of hell. I 've gone out 10 times in 8 months. I smoke tobacco like a chimney. I 'm terribly addicted to benzos.I am mortified by what I am reading about tardive dysphoria. ------------------------------ Invega 9mg tapered to zero over 6 months Levomepromazine 25mg for 3 months Citalopram raised from 20mg to 80mg over 3 months, at 80mg for 1 year and 5 months Venlaxafine raised from 150mg to 450mg over 3 months (after citalopram) maintained for 1 year and 2 months. Alprazolam from 0.5 to 7(!) mg due to the immense stress of the ads. Down to 2.5mg. Discontinued abruptly with almost no tapering within a week and a half, against all guidelines first the citalopram then the effexor. Moclobemide raised from 200mg to 800mg during a month and half discontinued with no tapering. Fluvoxamine and Venlaxafine 300mg and 450mg, abrupt start, no tapering in discontinuation. 30mg Mirtazapin at night. Currently on 2.5mg alprazolam, Diazepam 5mg for 1.5 months.
  3. Hello, my name is Mike. I am a 52 yo man who was first put on psych meds over 12 years ago. I'm sure my story is similar to many of yours: go to the family doc depressed, get a scrip for an antidepressant, get worse, get sent to a psychiatrist, get put on more meds, get worse, go inpatient.... It goes on and on. I have been hospitalized 5 times in the past 12 years and at my worst I was taking 6 meds daily (14 pills). I have been on 24 different meds and nothing has worked. For the past year my pdoc has been pushing ECT. I am diagnosed Bipolar II, GAD, and OCD. About a year ago I started reading on the internet about iatrogenisis on mental patients and decided with the help of my pdoc to start whittling down some of these meds. It has taken all that time but I am now down to two meds, both low dose (geodon and Luvox) and I am tapering both of those now. Geodon will be last to go because it has been the only one that has had a positive effect, it will be hard to quit I think. It has been tough but I am feeling better, more stable than in years and I've even lost a bunch of weight that the meds put on. I happily stumbled across this site today and hope to get and give help to others who are in a similar situation.
  4. I'm 45 years old. I have been on psychiatric drugs since I was 25. For years, 17, I was on Paxil 20mg and tegretol 200mg. I believed I tripped off my first depression after using ecstasy, which I think altered my brain's serotonin functioning. Four years ago I went to my gynecologist seeking help for worsening pms, as I believed perimenopause was coming into play. I failed to consult with my psychiatrist and trusted her. After a too-quick taper off of Paxil and onto Lexapro things just completely deteriorated. After 6 months I was a wreck, did another, even shorter, taper off of Lexapro back onto Paxil. But I was sunk...I think my central nervous system was wrecked. The ensuing year of onto and off of a variety of drugs was nothing short of a nightmare. Sparing all the details, I landed on the following drugs: Remeron 15mg Paxil 20mg Lamictal 125mg Pristiq 100mg Lithium 600mg Klonopin .5mg Trazodone 50mg It's criminal. A John's Hopkins psychiatrist specializing in women's hormone related mood issues said my gynecologist's cavalier actions verged on malpractice. A recent, and current, rash believe to be pityriasis rosea prompted my current psychiatrist to insist I stop Lamictal cold turkey. The dermatologist diagnosed it. He, without seeing the rash himself, is insistent. In light of what I feel is a damaged central nervous system I have decided to trust my dermatologist. That said, this situation has prompted me to consider the idea of eliminating the Lamictal. It's a start. I also believe Lamictal in some way tinkers with estrogen, something I'd like to avoid. It has been a hellish journey. I do not trust the psychiatric industry. I believe that how my case has been handled, so carelessly and without regard to actual true health, is shameful. I never, ever thought I'd be on multiple drugs like this. I am a high functioning, intelligent woman with a constitution sensitive to endocrine changes. I have been terrified of even considering touching any of this. While in the back of my mind wondering....what will happen to me after years of being on so many drugs? For the record, I have never been manic, ever. Lithium does function for me as an antidepressant. I understand that I'm somewhere on the spectrum, and because of long periods of happiness and wellbeing interrupted by 3 episodes of major depression, each with clear origins, I have been labeled bipolar2. I don't care much for labels. All I know is I'm on a serious amount of drugs. And I'm finally willing to find the courage to wrap up this bizarre ride. Lamictal first. Thanks for reading. Any encouragement or feedback gladly welcomed. Hope
×

Important Information

By using this site, you agree to our Terms of Use.